MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS MODULAR REVISION HIP SYSTEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS MODULAR REVISION HIP SYSTEM; PROSTHESIS, HIP
Catalog Number 11-302138
Medical Device Problem Codes Migration (4003); Separation Problem (4043)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 09/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a hip revision due to the trochanteric bolt backing out of the screw hole that is used to secure the trochanteric claw to the proximal body.It has not been confirmed which components were revised, but a screw was removed.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat: 11-301816 lot: 128460 arcos 16x200mm intlkng dist.Cat: 166067 lot: 6130827 arcos distal screw ti 5x35mm.G2: foreign ¿ the netherlands.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b5; b7; d6; d9; g3; h2; h6 clinical.The following sections were corrected: d4 cat and lot; d4 expiry date and udi are unknown; h4 is unknown; h6 impact.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately six years post-implantation, the patient underwent a left hip procedure due to the trochanteric bolt backing out of the screw hole that is used to secure the trochanteric claw to the proximal body and pain.The bolt and claw were removed and not replaced.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6; h10.The following sections were corrected: b3; h6 component code.Visual examination of the returned product identified the bolt visually appears to be in good cosmetic condition, there are minor scratches around the mid shaft diameter.No other damage was noted during visual evaluation.The dimensions of the length of the bolt and tip length were measured and found to be within specification.This device has an approximate implantation age of 6 years.Only the bolt was returned.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided.Review identified the following: patient had an initial left tha with unknown products.Patient underwent a two stage revision due to infection.During the stage 2 procedure, a trochanteric minor and major were found fractured and new arcos implants were placed along with arcos claw, bolt and new cerclage wires.Operative notes indicate there is good stability and function.The patient had an additional procedure due to the trochanteric bolt backing out of the screw hole.The bolt and claw were removed.No operative records were provided for this procedure.An x-ray image was provided, however was not further reviewed as the image does not provide a clear view of the bolt.A definitive root cause cannot be determined.Complaint is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
ARCOS MODULAR REVISION HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23004028
Report Number0001825034-2025-02837
Device Sequence Number9468714
Product Code KWA
UDI-Device Identifier00880304474406
UDI-Public(01)00880304474406(17)290409(10)420950
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number11-302138
Device Lot Number420950
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer10/02/2025
01/15/2026
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/28/2025
01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown